Tohoku Mathematical Journal

Extrinsic geodesics and hypersurfaces of type (A) in a complex projective space

Toshiaki Adachi and Sadahiro Maeda

Full-text: Open access


In a complex projective space, we distinguish hypersurfaces of type $({\rm A}_1)$ from hypersurfaces of type $({\rm A}_2)$ in terms of the cardinality of congruence classes of their extrinsic geodesics.

Article information

Tohoku Math. J. (2), Volume 60, Number 4 (2008), 597-605.

First available in Project Euclid: 19 January 2009

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53B25: Local submanifolds [See also 53C40]
Secondary: 53C40: Global submanifolds [See also 53B25]

Hypersurfaces of type (A) geodesic spheres hypersurfaces of type $({\rm A}_2)$ ruled real hypersurfaces complex projective spaces normal section integral curves of the characteristic vector field geodesics extrinsic geodesics structure torsion normal curvature


Maeda, Sadahiro; Adachi, Toshiaki. Extrinsic geodesics and hypersurfaces of type (A) in a complex projective space. Tohoku Math. J. (2) 60 (2008), no. 4, 597--605. doi:10.2748/tmj/1232376168.

Export citation


  • T. Adachi, Geodesics on real hypersurfaces of type $\rm A_2$ in a complex space form, Monatsh. Math. 153 (2008), 283--293.
  • T. Adachi and S. Maeda, A congruence theorem of geodesics on some naturally reductive Riemannian homogeneous manifolds, C. R. Math. Rep. Acad. Sci. Canada 26 (2004), 11--17.
  • T. Adachi, S. Maeda and M. Yamagishi, Length spectrum of geodesic spheres in a non-flat complex space form, J. Math. Soc. Japan 54 (2002), 373--408.
  • D. Ferus and S. Schirrmacher, Submanifolds in Euclidean space with simple geodesics, Math. Ann. 260 (1982), 57--62.
  • M. Kimura, Sectional curvatures of holomorphic planes on a real hypersurface in $P^n(\boldsymbolC)$, Math. Ann. 276 (1987), 487--497.
  • S. Maeda and T. Adachi, Characterizations of hypersurfaces of type $\rm A_2$ in a complex projective space, Bull. Aust. Math. Soc. 77 (2008), 1--8.
  • R. Niebergall and P. J. Ryan, Real hypersurfaces in complex space forms, Tight and taut submanifolds (Berkeley, CA, 1994), 233--305, Math. Sci. Res. Inst. Publ. 32, T. E. Cecil and S. S. Chern, eds., Cambridge University Press, Cambridge, 1997.